Aching joints, fatigue, weight gain

Feeling so fed up, I'm constantly tired all the time, brain fog, I can't seem to loose weight. Been trying so hard, my hands and feet ache now especially in the mornings my finger joints hurt, this is a new thing since Xmas, I thought it would pass but it's getting worse, the severity comes and goes some days worse than others. Has anyone else experienced this? I take vitamin D,B12, 150-200 mg of levo.

2 Replies

oldestnewest
  • Well, it sounds as if you need some complete labs done - if they haven't been done already :

    TSH

    FT4

    FT3

    TPOab

    TgAB

    vit D

    vit B12

    folate

    ferritin

    You need to know what your Frees are, not just the TSH. You need to know if you have antibodies. I know you say you're taking vits D and B12, but how much? And what were the levels before you started.

    Sounds to me as if a) you have nutritional deficiencies, and b) you aren't converting very well. But, you won't know any of that without getting the bloods done. :)

  • If you've been trying so hard to lose weight, what kind of diet are you actually eating?

    If you are on a restricted calorie diet and/or a low fat diet then that will be a cause of some of your difficulties. Doing either or both of those things will make you more hypothyroid.

    The thing which determines how well or ill we feel is not the level of TSH (despite the fact it is all doctors care about), it is the level of Free T3 that corresponds best with symptoms.

    The thyroid produces mostly T4 with some T3. More T3 is produced by the conversion of T4 to T3 in various organs of the body - the brain, the heart, the liver etc...

    Someone who takes Levo, which is synthetic T4, might struggle to convert T4 to enough T3.

    One of the factors that determines how well people convert T4 to t3 is the amount of food they eat. Cutting your food intake will reduce your conversion rate and make you feel more hypo.

    Another thing that causes problems is strenuous exercise. It uses up the T3 your body produces. And since the amount of T3 you have is limited by your levo dose and your ability to convert, then you can easily run short of T3 and feel dreadfully hypothyroid.

    Other factors affecting your feelings of well-being are nutrient deficiencies, which are common in hypothyroidism, adrenal problems, gut problems, levels of other hormones e,g, sex hormones...

You may also like...